| Catalog Number |
0070320 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Codes |
Skin Irritation (2076); Patient Problem/Medical Problem (2688)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement- using a single silicone drain: place perforated wound drain within critical fluid collection area of wound.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.Trim non-perforated section of drain to desired length.Insert connecting tube of drain to drain port of evacuator.Using two silicone drains: repeat steps 1-3 above.Attach proximal ends of silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.Using a silicone double drain: draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.Cut wound tube in the middle of perforated section.Remove trocar only by cutting the drain tubing one inch from end of trocar.Trim non-perforated section of drain to desired length.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.Insert other blue adapter into y-connector.(b)(4).The device was not returned.
Event or Problem Description
It was reported that after approximately 1 month of use, the wound drain was being removed when the nurse noticed "puckering" of the skin while pulling on the drain.A which time the doctor decided to surgically remove the drain.Allegedly, the patent also had tissue in-growth in the drain and reportedly, the doctor was only able to remove it without breaking it because she decided to remove the drain surgically.